MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the catheter involved had damage.During use of the catheter, the needle pierced the catheter as it was repositioned to the correct axis.The event occurred intra-operative.No harm was reported.There was no medical intervention following the accident.The procedure outcome was unknown.The final patient impact was unknown.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3: patient sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d4: expiration date: sep 2026 h4: device manufacture date: 10/14/21-10/16/21 d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted h6: investigation findings - 3211 is based upon the evaluation of the photo provided; 213 is based upon the retention samples.H6 - investigation conclusion - 19 is based upon evaluation of the photo provided; 67 is based upon evaluation of the retention samples.The sample was not returned.Instead, the sample photo was provided.Upon closely checking the photo, the catheter was confirmed to be punctured by the inner needle at the catheter tip part.When we closely checked five (5) pieces of retention samples of the reported lot under unopened package condition, no defective products, which catheter was punctured by the needle, were observed.The concerned product is continuously produced by fully automated machine, wherein an inner needle and a catheter are assembled in one motion.Furthermore, the tip of assembly is being checked 100% by special digital camera after inner needle and catheter are assembled.In case of any defects, such as tip-deformation, catheter burr, or catheter tip occlusion occurred when assembled, those defects will be detected, and the system will automatically segregate them from the line and reject.The manufacture inspection records of the reported lot were reviewed.As a result, no defective properties in the inspection machine and automatic reject system were recorded.The results of the quality inspection, which is periodically conducted per lot, recorded no defective product, such as deformation in catheter tip.Furthermore, no similar incidents were reported from other facilities.The investigation, including manufacture inspection records checking, was thoroughly performed, especially to investigate if there was an assembly error of inner needle and catheter during production.However, no defective properties were observed, thus we were unable to identify the root cause of reported issue.Terumo medical products (tmc) (importer) registration no.2243441 is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.9681835.

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key18737377
Report Number9681835-2024-00001
Device Sequence Number7233670
Product Code FOZ
UDI-Device Identifier34987350743535
UDI-Public34987350743535
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSR*FF2419
Device Lot Number211013A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Initial Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown